Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 15, 2012, 3:15 PM EDT for Thomas County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 3:15 PM EDT (19:15 UTC)
- Expired
- May 15, 2012, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS52 KTAE 151915
SVRTAE
GAC275-151945-
/O.NEW.KTAE.SV.W.0130.120515T1915Z-120515T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 345 PM EDT
* AT 311 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF THOMASVILLE...OR NEAR METCALF...AND MOVING NORTHEAST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3067 8384 3069 8403 3090 8396 3088 8374
3080 8374
TIME...MOT...LOC 1916Z 215DEG 17KT 3073 8392
$$
08-LAMERS2 follow-up statements
918
WWUS52 KTAE 151930
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT TUE MAY 15 2012
GAC275-151945-
/O.CON.KTAE.SV.W.0130.000000T0000Z-120515T1945Z/
THOMAS GA-
330 PM EDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL THOMAS COUNTY...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EASON...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWARK...BOSTON AND FIVE POINTS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3070 8385 3072 8397 3090 8391 3088 8374
3080 8374
TIME...MOT...LOC 1930Z 217DEG 18KT 3078 8387
$$
08-LAMERS316
WWUS52 KTAE 151942
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT TUE MAY 15 2012
GAC275-151952-
/O.EXP.KTAE.SV.W.0130.000000T0000Z-120515T1945Z/
THOMAS GA-
342 PM EDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL THOMAS COUNTY WILL
EXPIRE AT 345 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE AT 345 PM EDT.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3070 8385 3072 8397 3090 8391 3088 8374
3080 8374
TIME...MOT...LOC 1942Z 217DEG 18KT 3083 8383
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 11:01 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 15, 11:01 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1101 AM EDT Tue May 15 2012 .UPDATE... Previous forecast seems generally on track and very few changes were made. Most of the focus was on the evolution of convection through this afternoon, the associated distribution of PoPs, and severe weather potential. PoPs were split out into 3-hourly grids to get a bit more detail on timing of the best rain chances. So far, the evolution of cumulus fields and light showers appear to be close to a sea-breeze 'regime 5' from our local climatology (stronger W-SW flow in the 1000-700mb layer). This should be augmented slightly by a NW-SE low-level moisture gradient with higher 0-1km mixing ratios situated over the SE half of our area. Additionally, a weakly defined and stalled front is lingering over our forecast area which should place the best focus for storms in the eastern half. PoP grids were a combination of convection- allowing model (CAM) guidance, ongoing trends, and sea-breeze 'regime 5' climatology. This places likely PoPs along and SE of a Tallahassee to Tifton line. The latest SPC Day 1 Convective Outlook places the eastern half of our area in a region of 5% probabilities for severe wind and hail (within 25 miles of a point). This seems reasonable as there will be an abundance of instability. Additionally, wind shear will be slightly stronger today as compared to yesterday - when storms failed to show much organization. 14z objective RAP analysis shows effective bulk shear has now climbed to around 30 knots over much of our area, near the lower bound for supercell parameter space. The greatest threat would seem to be for isolated occurences of damaging winds, particularly in the area of likely PoPs (SE of a TMA-TLH line) - or SC GA and FL Big Bend. Storm scale ensembles of high-res model guidance show max gusts in that area around 20 m/s (close to 40 knots) with lower values to the north and west. Forecast soundings also reveal favorable downburst parameters in that area with an abundance of dry air in the mid-levels: max delta thetae around 25C and higher WMSI values. As such, a mention of damaging winds and heavy rain was added to the forecast in the aforementioned areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 85 65 87 63 88 / 60 30 30 20 30 Panama City 81 67 84 66 84 / 30 10 20 20 20 Dothan 84 64 86 63 88 / 30 30 20 10 20 Albany 86 64 86 63 90 / 20 30 20 10 30 Valdosta 86 64 87 63 89 / 70 20 30 20 40 Cross City 85 65 86 63 88 / 40 20 40 20 40 Apalachicola 82 67 82 65 83 / 30 10 30 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Lamers
Hazardous weather outlook, May 15, 11:15 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EDT TUE MAY 15 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-160900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1115 AM EDT TUE MAY 15 2012 /1015 AM CDT TUE MAY 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE FLORIDA BIG BEND AND INTO SOUTH CENTRAL GEORGIA. ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS AROUND 60 MPH. THE MOST FAVORABLE AREA FOR STRONG TO SEVERE STORMS WILL BE ALONG AND SOUTHEAST OF A TIFTON GEORGIA...TO QUINCY FLORIDA...TO APALACHICOLA LINE. A FEW STORMS COULD ALSO PRODUCE HEAVY RAINFALL WHICH COULD CAUSE PONDING OF WATER. SHOWERS AND STORMS WILL GRADUALLY COME TO AN END AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE THROUGH THE PERIOD TO LEVELS MORE TYPICAL OF MAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. HOWEVER...ONE OR TWO STRONG TO MARGINALLY SEVERE STORMS CANNOT BE RULED OUT DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER ANY REPORTS RELATED TO THUNDERSTORM ACTIVITY WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08/18
In the hours before
Special weather statement, May 15, 3:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT TUE MAY 15 2012
FLZ018-GAZ158-151930-
THOMAS GA-INLAND JEFFERSON FL-
303 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR NORTHWEST
JEFFERSON AND SOUTHERN THOMAS COUNTIES...
* UNTIL 330 PM EDT
AT 302 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF MONTICELLO...OR NEAR FINCHER...
MOVING NORTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3059 8394 3063 8401 3067 8401 3067 8403
3068 8404 3081 8398 3074 8375
TIME...MOT...LOC 1904Z 221DEG 15KT 3065 8397
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:18 PM EDT | Special Weather Statement | TAE | Irwin | 57 min |
| May 15, 3:03 PM EDT | Special Weather Statement | TAE | Thomas | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.